Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Repeated Games with Stochastic Discounting

Michael R. Baye and Dennis W. Jansen
Economica
New Series, Vol. 63, No. 252 (Nov., 1996), pp. 531-541
DOI: 10.2307/2554994
Stable URL: http://www.jstor.org/stable/2554994
Page Count: 11
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($43.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Repeated Games with Stochastic Discounting
Preview not available

Abstract

This paper provides folk theorems for infinitely repeated games where the discount factor is stochastic. When discount factors are independently distributed and the current discount factor is unobservable prior to current actions, standard trigger strategies support a 'full' folk theorem when the infimum of the mean of the sequence of discount factors is sufficiently close to one. When players choose actions in each period after having observed the current discount factor, this result breaks down; payoffs on the boundary of the set of individually rational payoffs are unobtainable as Nash equilibrium average payoffs to the supergame. In order to highlight the impact of stochastic discounting on the analysis of supergames, we provide the stochastic discounting analogue to Friedman's perfect folk theorem.

Page Thumbnails

  • Thumbnail: Page 
[531]
    [531]
  • Thumbnail: Page 
532
    532
  • Thumbnail: Page 
533
    533
  • Thumbnail: Page 
534
    534
  • Thumbnail: Page 
535
    535
  • Thumbnail: Page 
536
    536
  • Thumbnail: Page 
537
    537
  • Thumbnail: Page 
538
    538
  • Thumbnail: Page 
539
    539
  • Thumbnail: Page 
540
    540
  • Thumbnail: Page 
541
    541